MAUDE Adverse Event Report: MENTOR WORLDWIDE LLC MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR WORLDWIDE LLC MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SMPX630
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: right capsular contracture; baker grade iii - iv.Concomitant products: left side; 630cc mentor memorygel breast implant; catalog number: smpx630; serial number: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent primary breast augmentation with a 6300cc mentor memorygel breast implant and was presented with right side capsular contracture; baker grade iii - iv postoperatively.As a result, the device was explanted on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 10/25/2019, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 11/15/2019, device evaluation was completed.Device evaluation summary: during visual evaluation of the sample, it was found with no apparent damage.No anomalies were observed.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.A manufacturing record evaluation (mre) was performed or the finished device number 7586587, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.An investigation of the returned device was performed, and mentor could not uncover a device failure that could be connected to the reported medical symptoms, manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR WORLDWIDE LLC
33 technology drive
irvine 92618
MDR Report Key9161869
Report Number3006942524-2019-00549
Device Sequence Number2139089
Product Code FTR
UDI-Device Identifier00081317025146
UDI-Public00081317025146
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2023
Device Catalogue NumberSMPX630
Device Lot Number7586587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/25/2019
10/25/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date11/07/2019
11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR